Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Taking Prednisone for neurosarcoidosis, increased heartbeat after exercise, drank coffee. Worried about damage to heart,

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11722 Questions
Hello, I am a currently taking 2.5 mg of prednisone every other day diagnosed with Neuro Sarcoidosis in XXXXXXX of 2011. I am now trying to et rid of the weight gained while on this horrible steroid. In my haste of trying to accomplish my weight loss goals, I have been taking a caffine "fat burner" first thing each morning. I drank a cup of coffee yesterday, (forgetting that the main ingredient in the fat burner is caffine) in the evening, and took the two fat burners in the morning as I've done for the past two weeks, I then proceeded to get in a 30 min cardio workout. About 28 min into the workout my heart began to race so bad that i decided to lay down and cancel the last few min. of my workout. It continued to race for about 3 min (felt like a lifetime, so scared!!!) the day after (today) I am experiencing some soreness right around the area where my heart is on the left side. Not to the touch but it feels XXXXXXX only feeling it if I move a certain way. On a scale from 1-10, the soreness is a 3-4. I have no history of heart disease in my family, I am a 32 year old female, 238lbs. thanks to prednisone. My normal weight rage is between 200-213lbs. I know I made an idiot move by drinking the coffee, but I honestly didint expect that kind of response, was hoping for a little burst of energy. Just a little worried that I damaged something now, and scared to workout tonight.
Posted Sat, 28 Apr 2012 in Heart Rate and Rhythm Disorders
Answered by Dr. Rakhi Tayal 2 hours later
Thanks for posting your query.
The pain in the precordium is definitely suggestive of a cardiac problem which can only be confirmed after proper investigations. At this time, i would advise you to stop taking the caffeine based fat burner for now, and get an ECG done at your physician's office to find out any abnormality.
Caffeine based fat burners are not advisable for use in patients with psychiatric or cardiac problems. Such products are not thoroughly studied for their safety and efficacy and thus may be XXXXXXX It would be better to avoid taking any such product and consult a dietitian/nutritionist for a proper evaluation of your nutritional needs and appropriate management.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Follow-up: Taking Prednisone for neurosarcoidosis, increased heartbeat after exercise, drank coffee. Worried about damage to heart, 1 hour later
Thank you for your response, One more question; is it safe to continue my workout regime but at a lower intensity, until I can see my doctor. And is it normal for these types of cardic problems to arise out of the "clear blue"?
I also looked at a picture of the chest/heart anatomy. The area in which I am experiencing the pain is higher than the precordium. Its more so about 3 inches from my collarbone on the left side, directly on top of the cleavage of my left breast.
Answered by Dr. Rakhi Tayal 7 hours later

Thanks for writing again.

Pain below your collar bone on left side may be related to a heart problem or a muscular pain. Without proper examination and investigations, it is difficult to ascertain the cause.

In both the cases, it is better to avoid the workout till you see your physician as exercise is likely to aggravate your pain. Cardiac problems can arise suddenly and it is best to rule them out in case of doubt instead of facing complications later.

Hope my answer is helpful.

Please accept my answer in case you do not have further queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor